MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG M.BLUE PLUS SYS. WITH CONTROL RESERVOIR; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG M.BLUE PLUS SYS. WITH CONTROL RESERVOIR; HYDROCEPHALUS MANAGEMENT
Model Number FX824T
Medical Device Problem Codes Mechanical Problem (1384); Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 08/31/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Traceability of the production data was carried out.No deviation was determined.The investigation on the product is still pending.Should relevant additional information/investigation results become available, an supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported that a m.Blue plus (#fx824t) was implanted during a procedure performed on (b)(6) 2021.According to the complainant, the shunt system caused an underdrainage and had adjustment difficulties.The patient underwent a revision procedure.The complainant device will be returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Age: 6 years, 3 months height: 110 cm weight: 18 kg gender: female.
 
Event or Problem Description
The patient underwent a revision procedure.The complainant device was returned to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
Visual inspection: during the investigation, scratches on the outer housing of the m.Blue.Permeability test: a permeability test has shown that both valves are permeable.Computer controlled test: to investigate the claim of under-drainage, the opening pressure is measured using a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.The valves are tested in both the horizontal as well as the vertical position.The results show that the progav 2.0 and then m.Blue operates within the accepted tolerances in the horizontal position, while the m.Blue does not operates within the specified tolerances in the vertical position at the opening pressure of 20 cmh2o.An accelerated outflow of m.Blue could be determined.Adjustment test: during the adjustment test it was determined that the m.Blue but not the progav 2.0 is adjustable in all pressure ranges.Braking force and brake function test: the brake functionality test has shown that: the m.Blue: the brake function operates as expected; and the braking force is within the given tolerances.The progav 2.0: the brake function operates as expected; however, the braking force cannot be measured due to the non-adjustability of the valve.Internal inspection: after dismantling of the valves, deposits were found inside.Results: first of all, we would like to point out that the m.Blue was returned with an opening pressure of 0 cmh2o.In this case, we also examine the valve with the opening pressure at the time of delivery to the customer.Thus, we also examined the m.Blue at 20 cmh2o.The investigation showed that the m.Blue works in the vertical position at the opening pressure of 0 cmh2o and in the horizontal position in the tolerance, but not in the vertical position at the opening pressure of 20 cmh2o, where we could see an accelerated outflow.Furthermore, we can determine that the progav 2.0 is non-adjustable.The reason for the malfunctions found in the valves is the deposits found in both valves.Deposits caused by substances naturally present in the patient's body, such as protein, blood or tissue particles, are among the known and unavoidable risks and side effects of hydrocephalus therapy.Even small amounts of organic material can affect the integrity of the valve.We can exclude a defect at the time of release.The shunt system met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further regulatory actions are required from our point of view.

Brand Name
M.BLUE PLUS SYS. WITH CONTROL RESERVOIR
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key20320897
Report Number3004721439-2024-00297
Device Sequence Number12763743
Product Code JXG
UDI-Device Identifier04041906504830
UDI-Public4041906504830
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K192266
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/20/2026
Device Model NumberFX824T
Device Catalogue NumberFX824T
Device Lot Number20051435
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2024
Supplement Date Received by Manufacturer10/23/2024
Initial Report FDA Received Date09/27/2024
Supplement Report FDA Received Date10/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age6 YR
Patient SexFemale
Patient Weight18 KG